U.S. doctors online nowAsk doctors free
CA
A 30-year-old female asked:

Mt doctor put me on citalopram for anxiety. is there bad side affects and will this medication have long term affects like. heart issues or liver or kidney. please confirm how good this medication is on the body?

1 doctor answer1 doctor weighed in
Dr. Elizabeth Finley-Belgrad
Child Psychiatry 35 years experience
talkto prescrber : Citalopram use can cause heart rhythm changes called QT prolongation or Torsade de Pointes, which can cause sudden death. This is at higher doses, other than that there are no reported long term concerns for effects on the body. You should always speak to your prescriber about any effect of concern. Best Wishes

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 18, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.